Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 120, NWS Northern Indiana

June 21, 2011LaGrange County, Steuben County, Indiana; Branch County, Hillsdale County, Michigan; Williams County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 21, 2011, 8:25 PM EDT for LaGrange County, Steuben County, Indiana; Branch County, Hillsdale County, Michigan; Williams County, Ohio. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 8:25 PM EDT (00:25 UTC)
Expired
Jun 21, 2011, 9:30 PM EDT
In force
65 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties LaGrange County, IN, Steuben County, IN, Branch County, MI, Hillsdale County, MI, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:32 PM EDTTSTM WND DMGUnion City, MIPOWER LINES DOWN IN UNION CITY
Jun 21, 8:35 PM EDTTSTM WND DMGHillsdale, MITREES AND POWER LINES DOWN. POWER OUTAGES REPORTED. TIME ESTIMATED FROM RADAR
Jun 21, 8:41 PM EDTTSTM WND DMGSherwood, MITREE FELL ON POWER LINES
Jun 21, 8:47 PM EDTTSTM WND DMGS Union City, MITREE DOWN ACROSS ADOLPH ROAD AT CLAY ROAD...ABOUT A HALF MILE SOUTH OF UNION CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3352 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3352 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
2.9
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WUUS53 KIWX 220025
SVRIWX
INC087-151-MIC023-059-OHC171-220130-
/O.NEW.KIWX.SV.W.0120.110622T0025Z-110622T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
825 PM EDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WILLIAMS COUNTY IN NORTHWEST OHIO...
  BRANCH COUNTY IN SOUTHWEST MICHIGAN...
  HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...
  STEUBEN COUNTY IN NORTHEAST INDIANA...
  NORTHEASTERN LAGRANGE COUNTY IN NORTHEAST INDIANA...

* UNTIL 930 PM EDT

* AT 821 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
  WEST OF ANGOLA TO 4 MILES NORTHEAST OF ANGOLA TO 4 MILES WEST OF
  PIONEER...AND MOVING NORTH AT 25 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  FREMONT...
  READING...
  BRONSON...
  QUINCY...COLDWATER AND HILLSDALE...
  JONESVILLE...
  LITCHFIELD...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE NEVADA
MILLS...ORLAND...CAMDEN...RAY...CLEAR LAKE...BETZER...GILEAD...EAST
GILEAD...FRONTIER...MONTGOMERY...RANSOM AND KINDERHOOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WAS REPORTED IN PLEASANT LAKE WITH THIS LINE OF SEVERE 
THUNDERSTORMS. THIS IS A DANGEROUS SITUATION...SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4208 8441 4159 8446 4162 8532 4176 8531
      4176 8530 4208 8528
TIME...MOT...LOC 0025Z 184DEG 20KT 4171 8519 4169 8494
          4169 8463
WIND...HAIL 60MPH <.50IN

$$

NG
2 follow-up statements
976 
WWUS53 KIWX 220102
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
902 PM EDT TUE JUN 21 2011

INC087-220112-
/O.CAN.KIWX.SV.W.0120.000000T0000Z-110622T0130Z/
LAGRANGE IN-
902 PM EDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAGRANGE COUNTY
IS CANCELLED...

AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4166 8453 4166 8469 4178 8504 4183 8518
      4185 8529 4208 8528 4208 8441
TIME...MOT...LOC 0102Z 184DEG 19KT 4191 8517 4189 8492
          4189 8461

$$

INC151-MIC023-059-OHC171-220130-
/O.CON.KIWX.SV.W.0120.000000T0000Z-110622T0130Z/
STEUBEN IN-HILLSDALE MI-BRANCH MI-WILLIAMS OH-
902 PM EDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHWESTERN WILLIAMS...BRANCH...HILLSDALE AND NORTHEASTERN
STEUBEN COUNTIES...

AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM BRONSON TO 5 MILES SOUTH OF QUINCY TO 4 MILES
SOUTH OF HILLSDALE...AND MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  HILLSDALE...COLDWATER...QUINCY...JONESVILLE...LITCHFIELD...UNION
  CITY...BATAVIA...MARBLE LAKE...MATTESON LAKE AND ALLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4166 8453 4166 8469 4178 8504 4183 8518
      4185 8529 4208 8528 4208 8441
TIME...MOT...LOC 0102Z 184DEG 19KT 4191 8517 4189 8492
          4189 8461
WIND...HAIL 60MPH <.50IN

$$
275 
WWUS53 KIWX 220128
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
928 PM EDT TUE JUN 21 2011

INC151-MIC023-059-OHC171-220138-
/O.EXP.KIWX.SV.W.0120.000000T0000Z-110622T0130Z/
STEUBEN IN-HILLSDALE MI-BRANCH MI-WILLIAMS OH-
928 PM EDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILLIAMS...
BRANCH...HILLSDALE AND NORTHEASTERN STEUBEN COUNTIES WILL EXPIRE AT
930 PM EDT...

AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4166 8453 4166 8469 4178 8504 4183 8518
      4185 8529 4208 8528 4208 8441
TIME...MOT...LOC 0128Z 184DEG 19KT 4205 8516 4203 8491
          4203 8460

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:55 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 21, 7:55 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
755 PM EDT TUE JUN 21 2011

.AVIATION /00 UTC TAFS/...
BRIEF RESPITE INVOF KSBN FOR COUPLE OF HOURS TIL MATURE/DECAYING
LEWP ACRS ECNTL IL/WCNTL IN MOVES IN 02-05 UTC TIMEFRAME. SUFCNT
MLCAPE 2000-3000 J/KG DOWNSTREAM OF COMPLEX/ACRS NRN IN AMID RICH
RESERVOIR OF LLVL THETA-E AIR WITH SFC DPS UPR 60S/LWR 70S IN
CONFLUENT/CONVERGENT SFC-8H FLOW...SUFCNT TO MAINTAIN SHRA/TEMPO
TSRA TIL APPROX 04 UTC KFWA/05 UTC KSBN. WETTED BL AND LTR APPROACH
OF MLVL DRY PUNCH/NOW ENTERING FAR WCNTL IL WL BE CONDUCIVE FOR
BR/STRATUS FORMATION IN MOIST/MIXED BL. RAPID MIXOUT ANTICIPATED
WITH STRONG INSOLATION FOR MODERATE INSTABILITY BY MIDDAY WED BODES
WELL FOR FNTL FORCED TSRA ERLY AFTN AT KSBN/MID-LATE AFTN TIMING AT
KFWA...NEAR PARALLEL DEEP LYR SHEAR/STORM MOTION VECTOR SUGGEST
STRONGER WIND GUST POTNL IN STORMS...THOUGH FINER DETAILS WRT
PARTICULAR POINT FCST/TIMING/GUST MAGNITUDE BYND CRNT FCST SCOPE.

&&

.SHORT TERM...LATE THIS AFTERNOON THROUGH WEDNESDAY NIGHT

STACKED/FILLING LOW WILL MEANDER EWD FROM NEAR NORTHWEST IOWA THIS
AFTN TO CENTRAL WI BY LATE WEDNESDAY. MOIST/UNSTABLE SOUTHWESTERLY
FLOW ON THE SOUTHEASTERN FRINGE OF THIS FEATURE WILL SUPPORT AN
ACTIVE PERIOD WITH OPPORTUNITIES FOR CONVECTION.

WEAK AREA OF LOW LVL SPEED CONVERGENCE ACROSS ILLINOIS...PER 925/850
HPA AREA PROFILERS...SHOULD CONTINUE ITS PROPAGATION NEWD INTO THE
FA LATER THIS AFTN AND EVE. IT IS THIS FEATURE...A WEAK CONVECTIVELY
MODIFIED MID LVL IMPULSE OVER SRN IL...AND AN APPROACHING LEFTOVER
MCV OVER SE MO THAT SHOULD PROVIDE THE TRIGGER FOR LATE AFTN AND
EVE SCT CONVECTION. MOISTURE AND INSTABILITY NOT A PROBLEM THIS GO
AROUND WITH LOW LVL THETA-E RIDGE OVERHEAD SUPPORTING SBCAPE/S
NEAR 4000 J/KG. MORNING 700 HPA CAP HAS BEEN NEARLY ERODED BY EXIT
OF EML AND SFC HEATING AS TEMPS HAVE RISEN TO PROGGED CONVECTIVE
TEMPS. WOLCOTT PROFILER SHOWING RELATIVELY LIGHT UNIDIRECTIONAL SW
FLOW AND MARGINAL DEEP LAYER SHEAR ON THE ORDER OF 25-30 KNOTS IN
THE WEST...LESS THAN 25 KNOTS EAST. THIS HIGH INSTABILITY/LOW
SHEAR ENVIRONMENT IS MAINLY SUPPORTIVE OF PULSE STORMS...WITH
ISOLATED WIND DAMAGE THE MAIN THREAT FROM PRECIP LOADING. LARGE
HAIL WILL BE HARDER TO COME BY GIVEN SUCH A WARM/MOIST THERMAL
PROFILE. PWATS NEAR 1.7 INCHES...DEEP WARM CLOUD LAYER...AND
EXPECTED SLOWER CELL MOVEMENT HINTS AT A HEAVY RAIN THREAT. WILL
CONTINUE TO MENTION THIS AND THE ISO SVR THREAT IN THE HWO.
SHOWER/STORM CHANCES WANE WITH TIME TONIGHT GIVEN BOUNDARY LAYER
COOLING AND BETTER SYNOPTIC SUPPORT RESIDING NORTH AND WEST OF
THE FA.

LOWER CHC POPS FOR SHOWER/STORM WARRANTED LATER TONIGHT INTO
WEDNESDAY MORNING AS SYSTEM DRY SLOT BRIEFLY WORKS IN. THIS
POTENTIAL DRY SLOT SHOULD PROVIDE ENOUGH MORNING SFC
HEATING/INSOLATION TO ALLOW FOR ANOTHER ROUND OF SCT/NUM
SHOWER/STORMS WED AFTN/EVE AS THE PRIMARY SFC TROUGH TRANSLATES
INTO THE SRN GREAT LAKES. STRONGER MID LVL SOUTHWESTERLY FLOW WILL
PROVIDE AMPLE DEEP LAYER SHEAR FOR ORGANIZED MUTICELLULAR CLUSTERS
AND ISOLATED SUPERCELLS...WITH THE LIMITING FACTORS BEING ANY
LINGERING AFFECTS FROM TONIGHT/S CONVECTION AND FOR A LESS
UNSTABLE LOW LVL ENVIRONMENT BEHIND TODAY/S PRE-FRONTAL TROUGH-
LIKE FEATURE. COOLER THERMAL PROFILE AND SUSTAINABLE UPDRAFTS
SUPPORT A HAIL THREAT...WHILE MODEST UNIDIRECTIONAL FLOW THROUGH
THE COLUMN AND POSSIBLE MULTICELL ORGANIZATION SUPPORTS A WIND
THREAT IF STORMS ARE ABLE TO FIRE AS STILL EXPECT MLCAPE VALUES UP
BTW 1000-1500 J/KG. SCT SHOWERS MAY LINGER INTO WEDNESDAY
NIGHT...ESPECIALLY IN THE NW...AS DEEP WRAP AROUND MOISTURE
ASSOCIATED WITH THE WI UPPER LOW ROTATES IN.

&&

.LONG TERM...
THURSDAY THROUGH TUESDAY...AN UPPER LEVEL SYSTEM WILL LIFT NORTH
INTO CANADA EARLY IN THE PERIOD AS A RIDGE GRADUALLY BUILDS OVER THE
EAST CONUS. THE GFS AND CANADIAN ENSEMBLE ANALOGS ARE SHOWING GOOD
AGREEMENT AND REASONABLE CORRELATION/0.86 TO 0.90/ IN THE LARGE
SCALE PATTERN OF BUILDING AN UPPER RIDGE OVER THE EASTERN CONUS. A
CAVEAT IS FOR A SHORT WAVE TROF TO TOP THE RIDGE AND BRING A CHANCE
FOR SHOWERS AND STORMS LATE IN THE PERIOD. FOR NOW...HAVE KEPT
FRIDAY THROUGH TUESDAY DRY GIVEN LOW CONFIDENCE IN THIS ABOVE
SOLUTION AND LACK OF SUPPORT AMONG GFS ENSEMBLE MEMBERS.
OTHERWISE...KEPT A CHANCE FOR SHOWERS THURSDAY AND THURSDAY NIGHT
FOLLOWED BY DRY CONDITIONS. THE UPPER LEVEL SYSTEM BECOMES WELL
OCCLUDED BY FRIDAY WITH SOME DRIER AIR SPREADING INTO THE AREA FROM
THE WEST PER 305K GFS ISENTROPIC SURFACE..

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...SKIPPER
AVIATION...MURPHY
Hazardous weather outlook, Jun 21, 6:02 AM EDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 AM EDT TUE JUN 21 2011

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-221000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
602 AM EDT TUE JUN 21 2011 /502 AM CDT TUE JUN 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST INDIANA THIS
AFTERNOON AND SPREAD EASTWARD THROUGH EVENING. A FEW STORMS MAY
BE SEVERE WITH DAMAGING WINDS. IN ADDITION...AREAS OF HEAVY
RAINFALL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN AHEAD OF A COLD
FRONT BY WEDNESDAY AFTERNOON OVER NORTHWEST INDIANA AND SPREAD
EASTWARD INTO OHIO BY EVENING...WITH AN OUTBREAK OF SEVERE STORMS
CONTAINING DAMAGING WINDS AND LARGE HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 21, 8:16 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
816 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     TSTM WND DMG     HAMILTON                41.53N  84.91W
06/21/2011                   STEUBEN            IN   TRAINED SPOTTER

            TREES DOWN ACROSS ROAD NEAR SR 427 AND CR 10

&&

EVENT NUMBER IWX1101076

SC
Local storm report, Jun 21, 8:17 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
817 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     WARSAW                  41.24N  85.85W
06/21/2011                   KOSCIUSKO          IN   NWS EMPLOYEE

            LARGE BRANCHES DOWN AND POWER OUTAGES.

&&

EVENT NUMBER IWX1101077

SC
Special weather statement, Jun 21, 8:18 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
818 PM EDT TUE JUN 21 2011

INZ006>009-MIZ079>081-OHZ001-220115-
BRANCH MI-DE KALB IN-HILLSDALE MI-LAGRANGE IN-NOBLE IN-ST. JOSEPH
MI-STEUBEN IN-WILLIAMS OH-
818 PM EDT TUE JUN 21 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN DE KALB...NORTHEASTERN
NOBLE...STEUBEN AND EASTERN LAGRANGE COUNTIES IN NORTHEAST INDIANA...
AND HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...AND SOUTHEASTERN ST.
JOSEPH AND BRANCH COUNTIES IN SOUTHWEST MICHIGAN...AND WILLIAMS
COUNTY IN NORTHWEST OHIO...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
ROME CITY TO ANGOLA TO WEST UNITY...MOVING NORTH AT 20 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  ANGOLA...
  HILLSDALE...
  PIONEER...
  FREMONT...
  READING...
  BRONSON AND QUINCY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4207 8436 4171 8436 4171 8439 4170 8440
      4162 8440 4161 8438 4152 8438 4148 8434
      4143 8434 4143 8541 4208 8530 4208 8437
TIME...MOT...LOC 0018Z 195DEG 18KT 4157 8525 4163 8494
          4162 8436

NG
Local storm report, Jun 21, 8:20 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
820 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     TSTM WND DMG     3 SSW HAMILTON          41.49N  84.94W
06/21/2011                   DE KALB            IN   PUBLIC

            TREES DOWN AT CR 10 AND SR 427...TIME ESTIMATED FROM
            RADAR

&&

EVENT NUMBER IWX1101078

JC
Special weather statement, Jun 21, 8:22 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
822 PM EDT TUE JUN 21 2011

INZ003-012-220045-
LA PORTE IN-STARKE IN-
722 PM CDT TUE JUN 21 2011

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN LA PORTE AND CENTRAL
STARKE COUNTIES...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF KINGSFORD HEIGHTS...OR 6 MILES
WEST OF KNOX...MOVING NORTH AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LA PORTE AND KINGSFORD HEIGHTS...
  THOMASTON...
  HANNA...
  TRACY...SOUTH CENTER AND KINGSBURY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4137 8686 4165 8693 4165 8649 4132 8662
      4125 8668 4125 8682
TIME...MOT...LOC 0022Z 187DEG 25KT 4132 8673
Local storm report, Jun 21, 8:23 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
823 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     TSTM WND DMG     BRONSON                 41.87N  85.19W
06/21/2011                   BRANCH             MI   EMERGENCY MNGR

            LARGE BRANCH AND POWER LINES FELL ON A VEHICLE

&&

EVENT NUMBER IWX1101079

SC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:18 PM EDTSpecial Weather StatementIWXSteuben57 min
Jun 21, 8:22 PM EDTSpecial Weather StatementIWXLaPorte23 min
Jun 21, 9:00 PM EDTSevere Thunderstorm WarningIWXLaGrange45 min
Jun 21, 9:22 PM EDTSpecial Marine WarningIWX53 min
Jun 21, 9:22 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph37 min
Jun 22, 4:13 AM EDTSmall Craft AdvisoryIWX16 hr
Jun 22, 12:13 PM EDTSpecial Weather StatementIWXSaint Joseph62 min
Jun 22, 1:01 PM EDTSpecial Weather StatementIWXSaint Joseph44 min
Jun 22, 1:40 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Noble34 min
Jun 22, 2:43 PM EDTSpecial Weather StatementIWXLaGrange, Noble32 min
Jun 22, 4:27 PM EDTSpecial Weather StatementIWXAdams63 min
Jun 21, 9:30 PM EDTSpecial Weather StatementIWXHillsdale30 min
Jun 22, 4:11 AM EDTRip Current StatementIWX24 hr
Jun 22, 2:33 PM EDTSpecial Weather StatementIWXBranch27 min
Jun 22, 5:16 PM EDTSpecial Weather StatementIWXDefiance, Fulton44 min
Jun 22, 5:29 PM EDTSevere Thunderstorm WarningIWXAllen, Putnam, Van Wert31 min
Jun 22, 5:59 PM EDTSpecial Weather StatementIWXPutnam31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Michigan, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.